# SDR JIKA2017111401

- Difficulty date: November 14, 2017
- Submitted: November 21, 2017
- Operation: Air carrier
- Aircraft: N29UM
- Make and model: Piper PA-31-350
- Aircraft serial: 317652127
- Aircraft time: 28,048 hours, 27,271 cycles
- Engine: Lyc TIO540J2B
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Unknown
- Condition: Malfunctioned
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, R
- Precautionary procedure: E

## Discrepancy

THE PILOT WAS IN LEVEL FLIGHT EN-ROUTE TO KPDX WHEN THE LEFT ENGINE OIL PRESSURE BEGAN DROPPING OFF. THE OIL PRESSURE DROPPED FROM 30 PSI TO 20 PSI IN 30 SECONDS TIME AND OIL TEMPERATURE WAS RED-LINED AT 250 DEGREES. THE PILOT FOLLOWING PROCEDURES SHUT DOWN THE LEFT ENGINE AND NOTIFIED ATC. THEN LANDED WITHOUT INCIDENT IN KPDX AND THE AIRCRAFT WAS TOWED TO THE RAMP ONCE CLEAR OF THE ACTIVE. MAINTENANCE INSPECTED THE LEFT ENGINE FOR EXTERNAL OIL LEAKS AND DETERMINED THAT THE PROP-GOVERNOR OR THE SEAL TO THE PROP-GOVERNOR HAD FAILED. THE ENGINE HAD LOST A SIGNIFICANT AMOUNT OF OIL AND MAINTENANCE REMOVED AND INSPECTED THE OIL FILTER AND FOUND METAL. THE ENGINE P\N TIO-540-J2B WAS REMOVED AND A SERVICEABLE UNIT WAS INSTALLED.
